Dilantin 125 User Reviews

Dilantin 125 - User Reviews

Dilantin 125 User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Dilantin 125 sorted by most helpful. Patient Discussions FAQs


Comment from: for ever curious, 55-64 Female on Treatment for 10+ years (Patient) Published: April 22

I am 60 years old and have had 10 grand mal seizures since the age of 22. I've been suspicious that the side effects have very definatly affected my quality of life. Lack of concentration have bothered me for a long time as well as the usual swelling of gums. In all that time I have considered something else, but what? Last weekend I was involved in a minor car wreck and was charged with a DUI for not passing the field sobriety test. I'm sure its because of the meds. I'm facing a very costly defense to get the DUI dismissed. Has any one had a similar eperance? In general the medicine seems to keep the seizures from happening but has affected my general cordination and cognative processes I'm sure. Dilantin is not something to mess with.

Comment from: pinky, 65-74 on Treatment for less than 1 month (Patient) Published: August 03

my throught and tunqe are sore and have the shakes bad

Comment from: krftwrx, 35-44 on Treatment for 1-2 years Published: December 04

I have been very please with the Dilantin my mother takes, the capsules and the oral suspension; total length of therapy has been two years with no new seizure activity. She made the switch to the suspension 4 months ago and now has a complaint of her lips and mouth burning. She has lost her sense of taste, too. The switch was made because she was not able to swallow the capsules anymore because they felt like they were getting stuck in her throat. The powder inside the pills actually came up when she had a coughing spell. Anyone else experienced these things before? I don't understand why these symptoms appeared after such a long period time. I appreciate any insight into this matter.

Comment from: Buba Gone, 45-54 Female on Treatment for 10+ years (Patient) Published: December 30

I've been taking Dilantin for 37 years. Like others, the generic version was not as effective and I switched back. With my insurance, the generic version would have cost me $10 a month but Dilantin cost me $60 but it's worth the extra expense. I take 400mg a day at this time. There have been some side effects like headaches but all in all, Dilantin has allowed me to live a very very normal life. I've had one Toxic episode where the level got to high in my system. I was taking it with Phenobarbital but have transitioned off of it and I'm now taking Vimpat. The goal is to transition off the Dilantin or at least to a lower dosage.

Related Reading: Phenobarbital | Vimpat

Comment from: morag, 55-64 on Treatment for 2-5 years (Patient) Published: August 29

My white blood cells continue to drop, and my dr has attributed this to Dilantin. Perhaps there should be a limit to its use (I have an Astrocytoma and it caused a seizure for 45 mins and had to be comatosed. I was initially on 600mg but my liver was so toxic I am on 300mg and have been for 14 months

Related Reading: liver

Comment from: phreedo, 25-34 on Treatment for 1-6 months (Patient) Published: March 18

Currently taking 200mg Phenytoin (ext) twice a day for idiopathic epilepsy. I haven't had a seizure but I get frequent dizzy spells and twitches, loss of concentration and appetite. So far though, its better than having a Grand Mal seizure every week or so.

Comment from: tsbrock, 55-64 Female on Treatment for 2-5 years (Patient) Published: September 18

Dilantin has work to prevent seizures since I had surgery to remove a golf ball sized tumor in 2007. One of the frustrating side affects I have had from Dilantin are "flu like" symptoms that occur on a very regular basis every 3 or 4 weeks. The symptoms are bad the first day but lessen over the next 2 or 3 days. Has anyone else had this type of side affect from taking Dilantin??? My neurologist isn't much help saying it could be the dilantin. My family doctor has given me blood chemistry test, uranalysis tests, etc. and all comes back fine. Interested if anyone else has had this type of side affect and any suggestions to lessen the affect?

Related Reading: flu

Comment from: Howard3, 55-64 Female on Treatment for 2-5 years (Patient) Published: September 17

I had a stroke in Dec 2006, and had my first Grand Mal seizure 5 months later. After that I had seizures every 6 months, almost to the day while the doctors slowly upped my dilatin doses to see what level I needed to have in my body, now at 430 mg's per day, I have been seizure free for 17 months. I also retired at about that same time so it may just be the lack of stress. I have noticed that I have become more agitated easily and I have a lot less patience with little things. But otherwise I have had no noticable side effects.

Related Reading: stroke


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Epilepsy

Find tips and treatments to control seizures.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations